MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number CT80STPD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Thrombosis/Thrombus (4440)
Date of Event 03/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
On or about (b)(6) 2010, plaintiff underwent placement of an angiodynamics' smartport product, model #: 215990.Catalog nbr: ct80stpd, and lot #: 513799, for the purposes of plaintiff's chemotherapy.Upon information and belief, the aforementioned device's description is as follows: smart port ct single titanium port system with attachable 8.0f x 66 cm polyurethane catheter and 8f introducer kit.Upon information and belief, the device at issue was implanted by dr.(b)(6), md., (b)(6), for the purposes indicated above.On or about (b)(6) 2017, upon information and belief, plaintiff presented to the (b)(6), with flu-like symptoms, which plaintiff developed while travelling from (b)(6).While in (b)(6), upon information and belief, plaintiff came under medical care of dr.(b)(6), m.D.Upon information and belief, plaintiff had echocardiogram performed that revealed the presence of right atrial mass, which dr.(b)(6), m.D.Qualified as "likely a thrombus at the tip of the port." upon information and belief, on or about (b)(6) 2017, plaintiff was transferred to the (b)(6) medical center.The aforementioned facility, plaintiff had cardiac mri performed.The cardiac mri at issue showed thrombus in plaintiff's right atrium.Plaintiff's medical team confirmed that the thrombus at issue was a port-a-cath thrombus, and it connected the formation of said thrombus with plaintiff's port-a-cath.Plaintiff's medical team consulted with cardiac surgery and the port-a-cath removal was discussed.Plaintiff was transferred back to the (b)(6) hospital for plaintiff's port-a-cath removal surgery.On or about (b)(6) 2017, at (b)(6) hospital, dr.(b)(6), m.D., removed plaintiff's port-a-cath at issue.(b)(6) 2017, upon the removal of plaintiff's port-a-cath at issue, upon information and belief, inflammation was diagnosed together with right atrial mass secondary to plaintiff's port-a-cath.As a result of having the smartport implanted, (b)(6).Has, allegedly, experienced significant pain and suffering, has undergone additional surgeries, and has suffered economic loss, including, but not limited to obligations for medical services and expenses.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient experienced thrombosis cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port product was returned to angiodynamics for evaluation since there was no reported port device malfunction or performance issue during use, just patient sae of thrombosis.Thrombosis is cautioned in the device dfu as potential complication for an implanted port system.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.This smartport was manufactured in our manchester, georgia facility, which is no longer in operation.Labeling review: the directions for use (dfu) that is supplied with this port device contains the following statements: warnings - absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.- if the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions · for peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.· when using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.· after any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: these complications are well documented in literature and should be considered when a venous access device is utilized.Air embolism.Clot formation.Fibrin sheath.Infection.Inflammation.Thromboembolism.Thrombophlebitis.Thrombosis.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continue to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21400029
Report Number1317056-2025-00028
Device Sequence Number9382367
Product Code LJT
UDI-Device IdentifierH787CT80STPD0
UDI-PublicH787CT80STPD0
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCT80STPD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexMale